MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER
Model Number 0166SI16
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter failed and it was defective.Stated that one of the foley balloons would not inflate and so patient threw the catheter away.Also wasted one of insertion trays due to this.
 
Event or Problem Description
It was reported that the foley catheter failed and it was defective.Stated that one of the foley balloons would not inflate and so patient threw the catheter away and wasted one of insertion trays due to this.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.However, the potential root cause for this failure mode could be pinch lumen/collapse lumen/thick sac thickness/valve damage/short inflation lumen.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "no substance except sterile water should be used to inflate the balloon." the device was not returned.

Brand Name
BARDEX I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10980137
Report Number1018233-2020-21570
Device Sequence Number2127869
Product Code MJC
UDI-Device Identifier00801741016844
UDI-Public(01)00801741016844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0166SI16
Device Catalogue Number0166SI16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;